NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, September 20, 2014
Tingling, pain and tremor
At first, thank you very much for the prompt answer to my previous question. I`m under treatment for MG for one year, taking mestinon, deflazacort and azathioprine. Although taking all these drugs, the symptoms of myasthenia are worsening: strong weakness in legs and arms, troubles with the meals, blurred vision. I`m taking now too some shots for b12 deficiency. For the last days I`m having something new: tingling on my hands, feet, legs, a burning pain on my forearms and ankles, pain in my back and neck, trembling hands, besides strong weakness in my legs and arms. My question is: pain, tingling and tremor could be an effect from b12 deficiency, or are they a side effect from MG drugs, or are new symptoms of myasthenia or are related to another condition?
The pain and tingling in the extremities could be due to B12 deficiency but are not due to MG or treatment for MG. They could, of course, be related to another problems such as spine disease (in the neck and/or low back regions).
The key is to continue to work with a good neurologist or to seek a second opinion (if you want further assurances that you are on the right track). Best of luck.
John G Quinlan, MD
Professor of Neurology
College of Medicine
University of Cincinnati